question-icon

Can Prednisone side effects persist after 40 years?

default
Posted on Sat, 15 Mar 2014
Question: hello, 40 years agp I was given massive doses of prednisone for 4 years ( over 100 mg./day) Can the effects still be in my system and come back from dormancy after all these years? I know suffer from chronic pain & fatigue as well as many of the other side effects known to be from prednisone. Is it possible that a serious injury in 1989 caused my current probles due to the prednise I was given so many years ago? To add further, over the years, I have noticed that allergies change for no reason, including seriouse drug allergies to things like Benedryl, which I used to take for seasonal alergives and then one day I went into ananphalactic shock from using it. I had used it the previous day and things were okay. Strange occurances have been happening to me over the time since I stopped the prednisone, including oen time recently when my body completely shut downthe natural production of cortisone, testosterone, many vitimans became deficient and estrogen & progesterone were also not working in spite of the fact that I take Premarin daily. Does this shed more light on my situation?
doctor
Answered by Dr. Praveen Tayal (9 hours later)
Brief Answer: Not due to prednisolone you had 40 years ago. Detailed Answer: Hello, Thanks for posting your query. The effects of prednisolone are short lasting and the drug is completely washed off from the body in few weeks after stopping it. It is does not cause a permanent effect on the immunity or hormonal balance of the body. The symptoms you are having now are age related or autoimmune problems that would have happened even if you would not have taken any prednisolone 40 years ago. This seems to be just a coincidence. I hope this answers your query. In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out. Wishing you good health. Regards. Dr. Praveen Tayal. For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Praveen-Tayal
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Praveen Tayal

Orthopaedic Surgeon

Practicing since :1994

Answered : 12184 Questions

premium_optimized

The User accepted the expert's answer

Share on
Can Prednisone side effects persist after 40 years?

Brief Answer: Not due to prednisolone you had 40 years ago. Detailed Answer: Hello, Thanks for posting your query. The effects of prednisolone are short lasting and the drug is completely washed off from the body in few weeks after stopping it. It is does not cause a permanent effect on the immunity or hormonal balance of the body. The symptoms you are having now are age related or autoimmune problems that would have happened even if you would not have taken any prednisolone 40 years ago. This seems to be just a coincidence. I hope this answers your query. In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out. Wishing you good health. Regards. Dr. Praveen Tayal. For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Praveen-Tayal